MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 40IDX64OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 40IDX64OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Model Number 1218-40-764
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Discomfort (2330); Joint Disorder (2373); Test Result (2695); No Code Available (3191)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient has a history of surgeries on his hip.I do not have previous operative reports, labs, or clinical correspondence to share.The history that is documented was stated to me by the surgeon.This patient had his er hip replaced in 2009 with a smith and nephew birmingham metal on metal hip replacement.This patient was revised in 2012 by the surgeon where the birmingham hip was explanted and a summit stem with a pinnacle cup.The patient began to have dislocation issues after that revision and seen the surgeon in 2013 where he received a 40mm hip ball and constrained liner for the pinnacle cup.This patient came and seen the surgeon in 2018 with discomfort in his hip.The surgeon has done labs over the last few years to monitor his co and cr levels.Over time the patients co cr levels elevated.The surgeon decided to revise the hip, he found the stem was impinging on the 10degree lip constrained liner and created metal debris in the hip.A new hip ball and a neutral constrained liner was implanted.The summit stem and pinnacle cup were left in situ.Doi: (b)(6) 2013; dor: (b)(6) 2020; right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN LNR CON +4 10D 40IDX64OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9640227
Report Number1818910-2020-03198
Device Sequence Number379762
Product Code KWA
UDI-Device Identifier10603295012238
UDI-Public10603295012238
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-40-764
Device Catalogue Number121840764
Device Lot Number187949
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight91